Childrens Benadryl - 6 month old Son...

Elissa - posted on 01/12/2010 ( 8 moms have responded )

10

7

0

I took my son for his 6 month shots last week & she told me that it was okay to give him Childrens Benadryl if he got the symptoms of running nose, fever ect. BUT I have read so much about how it's not a good idea to give this to my 6 month old. Have you given it to your baby? I'm just a new worried mom - I would assume the peditrician wouldn't tell me to do something that would hurt my baby, but I just want to be 100% sure!

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

8 Comments

View replies by

Ashlee - posted on 10/21/2012

1

0

0

I agree your ped would not steer you in the wrong direction, I am sure they mean the Benadryl to dry the runny nose or cough I will say this about everyone who doses before shots with Tylenol, though I agree on giving a dose before hand it is recommended to administer it AT the doctors office right after the nurse has taken your babies temperature instead of at your house prior to leaving for your appt. Most pediatricians do not like to administer immunizations when your child has an active illness going on and one way to know if there has been a reaction is to see wether there was a elevated temperature before the immunizations were administered. :)

Madison - posted on 01/12/2010

3

12

0

yeah that is not right at all... number one its children not infants cause they dont have any safe enough for infants to take!! your suppose to give them infant ibuprophen.

Sunny - posted on 01/12/2010

34

10

2

I have never used it on my kids. My cousin's Dr told her it has caused death in an overdose and not to use it. My friend with six kids uses it. Her doctor said it was fine and seems to recommend it often. I would say use your gut if your not comfortable with it don't do it. I have always just used motrin and tylanol on my kids. If you wanted to get a second opinion you could always call "ask a nurse" at the hospital you delivered or that is close to you.

Ashley - posted on 01/12/2010

166

9

21

i give my daughter tylenol. if you are having doubts about your pediatrician, consult another one or the hospital. what the doc says isnt the end all be all. i know of people who accidentally starved their babies because the doctor told them to feed them only a specific amount and they listened. trust your gut tho. you could also look up the effects of the medicine on infants.

Elissa - posted on 01/12/2010

10

7

0

I always give him tylenol before shots and then every 4 or so hours afterwards b/c he doesnt respond well to them. Thanks for the help.

Adrienne - posted on 01/12/2010

549

24

45

I never heard of giving a child Children's Benadryl after getting shots. I know that you can give them children's Tylenol or children's Advil.

Heather - posted on 01/12/2010

48

19

5

The only thing they told me to give after shots and before is Tylenol but my daughter is almost 3 months old. Considering the pedi recommend it I am sure it fine

Karrington - posted on 01/12/2010

138

20

19

I have a son who is almost one and I have given him childrens benadryl for those types of symptoms and he is fine just be sure that you get an exact dosage from his doctor and do not give him more than that in the specific amount of time. I was nervous about my son having it as well but he is healthy as a horse. My son has also had the childrens zyrtec for hives due to an allergic reaction to amoxicillin.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms